Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 01:19:00 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643015
  • Total Topics: 48924
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 124
Total: 129

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Excessive Mucous  (Read 1757 times)

0 Members and 1 Guest are viewing this topic.

Offline JManSF

  • member
  • Posts: 2
Excessive Mucous
« on: September 03, 2006, 02:03:12 PM »
Just a shot in the dark since I've never seen anyone else mention this problem ...

Anybody had any problems with excessive mucous or phlem as side-effects from meds?  I seem to have developed this problem ever since I started meds 5 years ago, but especially in the last 2 years.  I am on Viread, Epivir, Reyataz and Norvir.  I hate having to clear my throat so often.  It is not only annoying but interferes with my ability to sing.  I used to love to play my guitar and sing.  It was a great stress reliever for me.

If meds are the cause, besides changing the meds which may or may not help, does anyone know of any natural treatment to reduce mucuous development?

Offline MrWilliams

  • Member
  • Posts: 4
Re: Excessive Mucous
« Reply #1 on: September 14, 2006, 03:57:50 AM »
It's the meds I'm told by my doc.  I work around a lot of second-hand smoke which really exacerbates the problem.  Sometimes I cough up a lugey and clear my throat louder than I should, and people look around like what the hell was that.  I don't feel apologetic either because most of them are smoking and I feel like they are killing me anyway.  The next morning, my sinuses are so clogged it takes about a half hour in the bathroom for them to drain and for me to hack up all the slime. Anyway, you're not alone on that one.  I wish I could tell you how to stop it, but other than changing the meds I have no idea.  I just live with it, and whatever else, and I guess I'm lucky I'm still here to spit.

Offline carbonNYC

  • Member
  • Posts: 20
Re: Excessive Mucous
« Reply #2 on: September 20, 2006, 04:32:49 PM »
You want a mucolytic agent. Conveniently, the amino acid suppliment staunchly advocated for by many HIV gurus -- N-acetyl cysteine -- is just such a compound (in addition to being a key member of an important immune-system tripeptide).

Search the archives for NAC or cysteine and you should be able to find info about dosing and such. I take the suppliment myself, but for the broader immune-system benefits. I try to take 600mg three times a day, if that's of any help.

Hope that helps.

-David
David
carbonNYC -a-t- gmail.com
Check out the Flickr photos I've taken!

Offline clarke

  • Member
  • Posts: 169
Re: Excessive Mucous
« Reply #3 on: September 20, 2006, 04:55:54 PM »
Mr. Williams?  Why is it your workplace allows smoking, or even more so, permits smoking in an area where there are non-smokers?  I had thought that kinda inconsideration wasn't permitted anymore?

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: Excessive Mucous
« Reply #4 on: September 21, 2006, 02:45:05 PM »
Many foods cause that problem. Specially milk. Try to drink more water and see if the problem improves...
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.